It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Heart Disorders Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 10-07-2012, 01:42 PM   #1
Junior Member
(female)
 
Join Date: Jul 2012
Location: England
Posts: 13
jxxxxxx HB User
scary experience?:(

Hi all, I'm a 19 year old female with a history of allergies and asthma. I've been in hospital over the weekend due to anaphylactic shock. Naturally my heart rate went up very high as I had adrenalin and a cocktail of antihistamines/steroids. It started to go down to a more normal pace of around 90 until I ate a bag of Doritos and some chocolate. Is the sugar connected in any way to the rise of the heart rate? It shot up to around 130 bpm almost straight after eating. Once again it calmed down after around half an hour after eating. I was admitted overnight as I was still wheezing/had an itchy face. My heart rate stayed down. In the morning around 10am I took 8 Prednisolone steroid tablets and an antihistamine tablet. I was waiting to be dicharged and around 3 hours later I felt my heart racing uncomfortably, my face went flushed, I went extremely hot all over and I felt dizzy/faint. They tested my blood pressure/heart rate and it had shot up to 140 bpm. It was a very scary experience and I could literally see my chest fluttering up and down. I was later discharged when my heart rate stayed down for a few hours and was advised to come back by ambulance if I felt it racing again. I just want to ask is this a connection to the adrenalin/steroids? I have had both before and my heart has never reacted this way. I did have three cups of tea in hospital that day and even before my hospital visit I noticed mild palpitations when I had a lot of sugar/caffeine although nothing as severe. My blood sugar was slightly low also although that may be due to me hardly eating anything. Now im home I can still feel my heart beating uncomfortably in my chest from time and time and can see my chest twitching:/ its just very worrying and Im hoping it may just be a side effect of the drugs?

 
Reply With Quote
Sponsors Lightbulb
   
Old 10-09-2012, 01:35 PM   #2
sjb sjb is offline
Facilitator
(female)
 
Join Date: Jun 2010
Location: Gardner Ma USA
Posts: 3,398
sjb HB Usersjb HB Usersjb HB Usersjb HB Usersjb HB Usersjb HB Usersjb HB Usersjb HB Usersjb HB Usersjb HB Usersjb HB User
Re: scary experience?:(

Greetings!Jxxxxxx! Welcome to the Heart Disorder healthboards! I would avoid those things which cause symptoms. Sometimes snacks can have things a person is allergic to such as monosodium glutamate which can cause a headache in those allergic to it. Chocolate, coffee and tea have caffeine in them which can raise heart rate and aught to be avoided in my opinion. Of course adrenalin also raises it so with all the combined factors perhaps the heart did run really fast. Sugar can cause anxiety so of course both of those might contribute. Steroids can cause immune system problems and therefore aggravate any existing candida albicans yeast problems which of course can cause more allergies. The yeast is fed by sugar. I would walk every day in sunshine and fresh air, and rest 8 hours at night. In summary I would avoid the junk, eat vegetables, fruits, grains, beans, nuts if able and avoid all additives in food. Peace, sjb

 
Reply With Quote
The Following User Says Thank You to sjb For This Useful Post:
jxxxxxx (10-09-2012)
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 02:24 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!